Illinois, 2007

Heavy Snow in Illinois, February 13, 2007

February 13, 2007 · NWS LSX · 7 events in 7 counties and zones

An area of low pressure developed over the Texas Panhandle on February 12th and tracked east across Oklahoma and Arkansas on February 13th. Ahead of the storm system, a strong southerly flow produced widespread rain across the St.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

An area of low pressure developed over the Texas Panhandle on February 12th and tracked east across Oklahoma and Arkansas on February 13th. Ahead of the storm system, a strong southerly flow produced widespread rain across the St. Louis NWS warning area. As the storm passed to the south and east of the region the rain transitioned to snow. Snowfall ranged from only a trace across the far southern counties to as much as 10 inches across West Central Illinois. Amounts across West Central into Southwest Illinois ranged from 6 to 10 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Feb 12, 10:56 PM CST, 1 hour 4 minutes earlier.

Area forecast discussion, Feb 12, 10:56 PM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1056 PM CST MON FEB 12 2007

.DISCUSSION...
A MEDIA AND EM CONFERENCE CALL WERE HELD EARLIER AND THIS
DISCUSSION PRETTY MUCH SUMMARIZES THE POINTS DISCUSSED. STILL
LOOKING AT A MAJOR WINTER STORM UNFOLDING AND IMPACTING THE AREA
OVER THE NEXT 24H...HOWEVER THE THREAT OF FREEZING RAIN NO LONGER
APPEARS TO BE VERY HIGH. THE LOW PRESSURE SYSTEM NOW EXITING THE
TEXAS PANHANDLE IS FORECAST TO DEEPEN SOME AND MOVE INTO NE
ARKANSAS BY DAYBREAK TUESDAY AND THEN INTO THE LOWER OHIO VALLEY
BY EARLY TUESDAY EVENING. WHILE WARM THERMAL ADVECTIONS HAVE
WARMED THE LOWER ATMOSPHERE AND RESULTED IN RAIN SPREADING
NORTHWARD THROUGH THE DAY...THE NORTHWARD SPREAD OF WARMER
AIR/ELEVATED WARM LAYER SHOULD COME TO A HALT SOON AND AS THE LOW
APPROACHES TONIGHT AND MOVES TO THE EAST ON TUESDAY...LOW LEVEL CAA
SHOULD ONCE AGAIN COOL OFF THE LOWER TROPOSPHERE AND RESULT IN A
TRANSITION BACK FROM RAIN TO A WINTRY RAIN/SLEET/SNOW MIX TO ALL
SNOW. THE TIMING OF THIS TRANSITION IS ONE OF THE BIGGEST QUESTION
MARKS AT THIS TIME AND WE HAVE SIDED WITH THE FASTER GFS SOLUTION
AND TIMING IN THE GFS BUFKIT SOUNDINGS.

THIS IS A TWO PHASE EVENT WITH THE ANTICYCLONIC PORTION OF THE WARM
CONVEYOR BELT THE KEY PLAYER TONIGHT AND THEN A DEFORMATION ZONE
BECOMING ESTABLISHED LATER TONIGHT AND TUESDAY IN ASSOCIATION WITH
THE MID/UPPER LEVEL CIRCULATIONS AND CYCLONIC BRANCH OF THE WARM
CONVEYOR BELT. THUS THE THREAT AREA FOR HEAVIER SNOW TONIGHT IS
ACROSS NORTHERN MISSOURI INTO WEST CENTRAL ILLINOIS...PRIMARILY
NORTH OF A MOBERLY TO LOUISIANA AXIS. THE ZONE OF GREATEST IMPACT
VERY LATE TONIGHT AND TUESDAY WILL SHIFT TO AN AXIS PARALLELING
I-44 BUT FURTHER NORTH FROM NEAR JEFFERSON CITY TO CARLINVILLE.
THERE MAY BE NO DISTINCT CHANGE WITH A GRADUAL TRANSITION. THE
SECOND ZONE OF PRECIPITATION IS NEW TO THE FORECAST. THE 12Z GFS
HAS A VERY STRONG SIGNAL OF A BAND OF MODERATE TO HEAVY SNOWFALL
ALONG THIS AXIS AND EVEN THOUGH THE WRF-NAM QPF WAS LOW...IT HAD A
SIMILAR SIGNAL IN THE MASS AND DERIVED FIELDS. WHILE LARGE SCALE
SYNOPTIC SUPPORT IS FORECAST...VERY ROBUST MID LEVEL FRONTOGENETIC
FORCING IS THE PRIMARY MECHANISM. THE NEW 18Z MODELS...BOTH THE WRF-
NAM AND GFS NOW SUPPORT THIS SCENARIO. OF ADDITIONAL CONCERN IS
OCCASIONAL LIGHTNING STRIKES SHOWING UP IN SW KS INVOF OF THE
MID/UPR LOW. THE GFS AND TO A LESSER DEGREE NAM SHOW STEEP MID
LEVEL LAPSE RATES AND EVEN SOME POSITIVE CAPE ALONG THE FRINGE OF
THE STRONG FRONTOGENETIC ZONE WHICH WOULD SUGGEST POTENTIAL FOR
NOT ONLY HEAVY SNOWFALL RATES WITHIN THE BAND BUT THUNDERSNOW AS
WELL. WE HAVE FORECAST A LARGE AREA OF 6-8 INCHES OF SNOW FOR THIS
TWO PHASE EVENT. THIS SNOWFALL FCST DOES NOT TAKE INTO ACCOUNT
THUNDERSNOW.

WITH ANY EVENT LIKE THIS THERE IS UNCERTAINTY AND IT PROBABLY GOES
WITHOUT SAYING WE WILL BE IN ERROR SOMEWHERE. UNFORTUNATELY THE
ZONE WITH THE GREATEST ERROR POTENTIAL IS OVER EAST CENTRAL
MISSOURI AND SOUTHWEST ILLINOIS...RIGHT THROUGH THE ST LOUIS AREA.
THE BIGGEST UNCERTAINTIES DEAL WITH EXACT TIME OF CHANGEOVER WITH
A 3-6H DIFFERENCE IN THE GFS AND WRF-NAM...AND THE EXACT TRACK OF
THE SYSTEM AND THUS HEAVIEST PCPN BAND. TO ILLUSTRATE THE
CHANGEOVER ISSUE ACRS THE ST LOUIS AREA...THE GFS WOULD SUGGEST
4-6AM TUESDAY MORNING WHILE THE NAM WOULD FAVOR 8-10 AM. THE
CURRENT FORECAST REFLECTS OUR HIGHEST PROBABILITY SCENARIO ATTM.

LASTLY INCREASING WINDS WITH THIS SYSTEM WILL PROBABLY RESULT IN
SOME BLOWING AND DRIFTING...ESPECIALLY TUESDAY AFTERNOON AND NIGHT.

GLASS

&&

.AVIATION...
FOR THE 06Z TAFS...A LARGE AREA OF PRECIPITATION CONTS TO MOVE NEWD
THRU THE CWA ATTM. COLD ENOUGH FOR SNOW IN UIN...RAIN STARTING TO
MIX WITH SLEET IN COU...STILL ALL RAIN IN STL METRO AREA. CIG
HGTS HAVE DROPPED TO 500-800 FT THIS EVNG OVER MUCH OF THE CWA.
LOOKING AT MDL PARTIAL THICKNESS FCSTS AND MDL FCST SOUNDINGS PCPN
TYPE IN COU SHOULD TRANSITION FM RAPL TO SNPL ARND 08Z TUE AND TO
ALL SNOW BY 10Z TUE. IN STL AND SUS RAIN SHOULD CHANGE TO RAPL BY
09Z TUE THEN TO SNPL ARND 12Z TUE AND TO ALL SNOW BY 14Z TUE. THE
SNOW SHOULD TAPER OFF TO FLURRIES FM W TO E DURING THE LATE AFTN
AND EARLY EVNG HRS. BLOWING SNOW WILL OCCUR ON TUE AS THE SFC WNDS
BACK ARND TO A NLY DIRECTION AND STRENGTHEN AS THE SFC LOW MOVES
E-NEWD THRU NRN AR AND INTO SWRN KY BY 18Z TUE.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER WEATHER ADVISORY UNTIL 4 PM CST TUESDAY FOR CRAWFORD-
     JEFFERSON-WASHINGTON.

     FLOOD WATCH UNTIL 4 AM CST TUESDAY FOR IRON-MADISON-REYNOLDS-ST.
     FRANCOIS-STE. GENEVIEVE.

     WINTER STORM WARNING UNTIL 4 PM CST TUESDAY FOR AUDRAIN-BOONE-
     CALLAWAY-COLE-FRANKLIN-GASCONADE-KNOX-LEWIS-LINCOLN-MARION-
     MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-RALLS-SHELBY-ST.
     CHARLES-ST. LOUIS-ST. LOUIS CITY-WARREN.

IL...WINTER WEATHER ADVISORY UNTIL 4 PM CST TUESDAY FOR CLINTON IL-
     MARION IL-MONROE IL-ST. CLAIR IL-WASHINGTON IL.

     FLOOD WATCH UNTIL 4 AM CST TUESDAY FOR RANDOLPH IL-WASHINGTON IL.

     WINTER STORM WARNING UNTIL 4 PM CST TUESDAY FOR ADAMS IL-BOND IL-
     BROWN IL-CALHOUN IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN
     IL-MADISON IL-MONTGOMERY IL-PIKE IL.

&&

WFO LSX
Hazardous weather outlook, Feb 12, 3:25 PM CST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
325 PM CST MON FEB 12 2007

ILZ095>097-MOZ018-019-026-027-034>036-042-131200-
ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-
PIKE-AUDRAIN-
325 PM CST MON FEB 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
ILLINOIS...CENTRAL MISSOURI AND NORTHEAST MISSOURI.

.DAY ONE...TONIGHT

OCCASIONAL RAIN...SLEET AND SNOW WILL BECOME ALL SNOW THIS EVENING.
SIGNIFICANT SNOWFALL IS EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW WILL DIMINISH TO FLURRIES ON TUESDAY WITH ADDITIONAL
ACCUMULATIONS LIKELY. TOTAL SNOWFALL OF 6 OR MORE INCHES IS
EXPECTED.

IN ADDITION...WINDS WILL INCREASE BEHIND THE STORM SYSTEM WHICH
WILL LIKELY CREATE SIGNIFICANT BLOWING AND DRIFTING OF THE SNOW.
THIS WILL CAUSE THE VISIBILITY TO DROP BELOW ONE MILE AT TIMES
TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT PRECIPITATION TYPE AND SNOWFALL
TOTALS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS.

MOZ041-047>051-131200-
BOONE-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-
325 PM CST MON FEB 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSOURI AND EAST CENTRAL MISSOURI.

.DAY ONE...TONIGHT

RAIN WILL MIX WITH SLEET THIS EVENING AND BECOME ALL SNOW AFTER
MIDNIGHT. SIGNIFICANT SLEET AND SNOW ACCUMULATIONS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW WILL DIMINISH TO FLURRIES BY TUESDAY AFTERNOON WITH
ADDITIONAL SNOW ACCUMULATION LIKELY. TOTAL SNOW AND SLEET
ACCUMULATION OF 6 OR MORE INCHES IS EXPECTED.

IN ADDITION...WINDS WILL INCREASE BEHIND THE STORM SYSTEM WHICH
WILL LIKELY CREATE SIGNIFICANT BLOWING AND DRIFTING OF THE SNOW.
THIS WILL CAUSE THE VISIBILITY TO DROP BELOW ONE MILE AT TIMES
TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT PRECIPITATION TYPE AND SNOWFALL
TOTALS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS.

ILZ058>060-064-065-098>100-MOZ052-059>064-131200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CALHOUN IL-
JERSEY IL-MADISON IL-LINCOLN-GASCONADE-WARREN-ST. CHARLES-
FRANKLIN-ST. LOUIS-ST. LOUIS CITY-
325 PM CST MON FEB 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS AND EAST CENTRAL MISSOURI.

.DAY ONE...TONIGHT

OCCASIONAL RAIN WILL MIX WITH SLEET BY MIDNIGHT AND TRANSITION TO
ALL SNOW BY DAYBREAK. MINOR SLEET AND SNOW ACCUMULATIONS ARE
EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PERIODS OF SNOW WILL CONTINUE THROUGHOUT THE DAY ON TUESDAY WITH
SIGNIFCANT SNOW ACCUMULATIONS EXPECTED. TOTAL SNOW AND SLEET
ACCUMULATION OF 6 OR MORE INCHES IS EXPECTED.

IN ADDITION...WINDS WILL INCREASE BEHIND THE STORM SYSTEM WHICH
WILL LIKELY CREATE SIGNIFICANT BLOWING AND DRIFTING OF THE SNOW.
THIS WILL CAUSE THE VISIBILITY TO DROP BELOW ONE MILE AT TIMES
TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT PRECIPITATION TYPE AND SNOWFALL
TOTALS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS.

ILZ069-070-101-102-MOZ065-072-073-131200-
CLINTON IL-MARION IL-ST. CLAIR IL-MONROE IL-JEFFERSON-CRAWFORD-
WASHINGTON-
325 PM CST MON FEB 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS AND EAST CENTRAL MISSOURI.

.DAY ONE...TONIGHT

OCCASIONAL RAIN WILL LIKELY MIX WITH SLEET AND SNOW BY DAYBREAK.
MINOR SLEET AND SNOW ACCUMULATIONS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE MIXTURE OF SLEET AND SNOW WILL BECOME ALL SNOW TUESDAY
MORNING...WITH SOME SNOW ACCUMULATION EXPECTED.

IN ADDITION...WINDS WILL INCREASE BEHIND THE STORM SYSTEM WHICH
WILL LIKELY CREATE SIGNIFICANT BLOWING AND DRIFTING OF THE SNOW.
THIS WILL CAUSE THE VISIBILITY TO DROP BELOW ONE MILE AT TIMES
LATE TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT PRECIPITATION TYPE AND SNOWFALL
TOTALS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS.

ILZ074-079-MOZ074-075-084-085-099-131200-
WASHINGTON IL-RANDOLPH IL-ST. FRANCOIS-STE. GENEVIEVE-IRON-
MADISON-REYNOLDS-
325 PM CST MON FEB 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI.

.DAY ONE...TONIGHT

OCCASIONAL RAIN...HEAVY AT TIMES...IS EXPECTED TONIGHT. ONE OR TWO
INCHES OF RAINFALL ON A PARTIALLY FROZEN SOIL COULD LEAD TO SOME
MINOR FLOODING OF LOW LYING AREAS SUCH AS LOW WATER CROSSINGS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE RAIN WILL LIKELY MIX WITH SLEET AND SNOW BEFORE ENDING ON
TUESDAY. SOME VERY MINOR SNOW AND SLEET ACCUMULATION WILL BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY HEAVY RAINFALL...FLOODING AND WINTER
PRECIPITATION TYPE REPORTS TO THE NATIONAL WEATHER SERVICE IN ST.
LOUIS.

CVKING

In the hours before

Local storm report, Feb 12, 10:06 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1006 PM CST MON FEB 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     SNOW             QUINCY                  39.93N 91.39W
02/12/2007  M1.0 INCH        ADAMS              IL   BROADCAST MEDIA

0945 PM     SNOW             EDINA                   40.17N 92.17W
02/12/2007  E0.5 INCH        KNOX               MO   LAW ENFORCEMENT

0945 PM     SNOW             MONTICELLO              40.12N 91.71W
02/12/2007  E1.0 INCH        LEWIS              MO   LAW ENFORCEMENT

0955 PM     SNOW             SHELBYVILLE             39.81N 92.04W
02/12/2007  E2.0 INCH        SHELBY             MO   LAW ENFORCEMENT

0955 PM     SNOW             PALMYRA                 39.80N 91.52W
02/12/2007  E1.5 INCH        MARION             MO   LAW ENFORCEMENT

0955 PM     SNOW             PARIS                   39.48N 92.00W
02/12/2007  E0.5 INCH        MONROE             MO   LAW ENFORCEMENT

&&

TILLY
Local storm report, Feb 12, 10:31 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1031 PM CST MON FEB 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     SNOW             MOUNT STERLING          39.98N 90.76W
02/12/2007  E1.0 INCH        BROWN              IL   LAW ENFORCEMENT

1015 PM     SNOW             CARROLLTON              39.30N 90.41W
02/12/2007  E0.1 INCH        GREENE             IL   LAW ENFORCEMENT

            PRECIPITATION IS A MIX OF SLEET AND SNOW.

1015 PM     SNOW             CARLINVILLE             39.28N 89.88W
02/12/2007  M0.0 INCH        MACOUPIN           IL   LAW ENFORCEMENT

            BRIEF PERIOD OF SLEET...IS ALL RAIN NOW.

1020 PM     SNOW             HILLSBORO               39.16N 89.48W
02/12/2007  M0.0 INCH        MONTGOMERY         IL   LAW ENFORCEMENT

            PRECIP TYPE IS STILL ALL RAIN.

1025 PM     SNOW             MEXICO                  39.17N 91.87W
02/12/2007  E0.1 INCH        AUDRAIN            MO   LAW ENFORCEMENT

            PRECIP HAS JUST TURNED TO ALL SNOW.

1025 PM     SNOW             BOWLING GREEN           39.34N 91.20W
02/12/2007  E0.1 INCH        PIKE               MO   LAW ENFORCEMENT

            PRECIPITATION IS A MIX OF SLEET AND SNOW.

&&

TILLY
Local storm report, Feb 12, 10:37 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1037 PM CST MON FEB 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     SNOW             NEW LONDON              39.58N 91.40W
02/12/2007  E0.1 INCH        RALLS              MO   LAW ENFORCEMENT

            PRECIPITATION IS ALL SNOW.

&&

TILLY
Local storm report, Feb 12, 11:01 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1101 PM CST MON FEB 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     ICE STORM        MEDORA                  39.18N 90.14W
02/12/2007                   MACOUPIN           IL   CO-OP OBSERVER

            PRECIPITATION HAS CHANGED OVER TO A MIX OF RAIN AND
            SLEET.

&&

TILLY
Local storm report, Feb 12, 11:23 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1123 PM CST MON FEB 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1121 PM     HEAVY SNOW       QUINCY                  39.93N 91.39W
02/12/2007  E0.0 INCH        ADAMS              IL   TRAINED SPOTTER

            2 INCHES AT QUINCY. STILL SNOWING HARD.

&&

JPEDIGO
Local storm report, Feb 12, 11:27 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1127 PM CST MON FEB 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1126 PM     HEAVY SLEET      BOWLING GREEN           39.34N 91.20W
02/12/2007  E1.00 INCH       PIKE               MO   TRAINED SPOTTER

            1 INCH ON THE GROUND IN ONE HOUR. STILL SNOWING HARD.

&&

JPEDIGO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 heavy snow. Local standard time, as filed.

Heavy Snow, Adams

When
February 13, 12:00 AM CST to 12:00 PM CST
Where
Adams forecast zone
Reported by
Official NWS Observations
Coordinates
39.988, -91.188 (the zone’s center; the record gives no point)

Heavy Snow, Brown

When
February 13, 12:00 AM CST to 12:00 PM CST
Where
Brown forecast zone
Reported by
Trained Spotter
Coordinates
39.962, -90.750 (the zone’s center; the record gives no point)

Heavy Snow, Greene

When
February 13, 12:00 AM CST to 12:00 PM CST
Where
Greene forecast zone
Reported by
Trained Spotter
Coordinates
39.356, -90.390 (the zone’s center; the record gives no point)

Heavy Snow, Jersey

When
February 13, 12:00 AM CST to 12:00 PM CST
Where
Jersey forecast zone
Reported by
Trained Spotter
Coordinates
39.086, -90.357 (the zone’s center; the record gives no point)

Heavy Snow, Macoupin

When
February 13, 12:00 AM CST to 12:00 PM CST
Where
Macoupin forecast zone
Reported by
Emergency Manager
Coordinates
39.261, -89.924 (the zone’s center; the record gives no point)

Heavy Snow, Montgomery

When
February 13, 12:00 AM CST to 12:00 PM CST
Where
Montgomery forecast zone
Reported by
Trained Spotter
Coordinates
39.231, -89.479 (the zone’s center; the record gives no point)

Heavy Snow, Pike

When
February 13, 12:00 AM CST to 12:00 PM CST
Where
Pike forecast zone
Reported by
COOP Observer
Coordinates
39.623, -90.886 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 17421, 17422, 17424, 17427, 17430, 17432, 17434.